Alert archive / Colorado / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 115, NWS Pueblo, CO

August 9, 2013Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 9, 2013, 7:19 PM MDT for Pueblo County, Colorado. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2013, 7:19 PM MDT (01:19 UTC)
Expired
Aug 9, 2013, 8:00 PM MDT
In force
41 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Pueblo County, CO

The radar

The Pueblo radar (KPUX), 60 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 1.3 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2013-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 180 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2013-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
180 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
1499 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

684 
WUUS55 KPUB 100119
SVRPUB
COC101-100200-
/O.NEW.KPUB.SV.W.0115.130810T0119Z-130810T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
719 PM MDT FRI AUG 9 2013

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...

* UNTIL 800 PM MDT

* AT 718 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
  OF PUEBLO RESERVOIR...AND MOVING SOUTHEAST AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  PUEBLO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3819 10457 3799 10468 3819 10501 3826 10495
TIME...MOT...LOC 0119Z 293DEG 13KT 3818 10488

HAIL...1.00IN
WIND...60MPH

$$

HODANISH
2 follow-up statements
326 
WWUS55 KPUB 100133
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
733 PM MDT FRI AUG 9 2013

COC101-100200-
/O.CON.KPUB.SV.W.0115.000000T0000Z-130810T0200Z/
PUEBLO CO-
733 PM MDT FRI AUG 9 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
PUEBLO COUNTY UNTIL 800 PM MDT...

AT 732 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF PUEBLO RESERVOIR...AND MOVING SOUTHEAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
FAR SOUTH SIDE OF PUEBLO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3820 10496 3824 10486 3819 10457 3799 10468
      3813 10491
TIME...MOT...LOC 0133Z 293DEG 13KT 3816 10482

HAIL...1.00IN
WIND...60MPH

$$

HODANISH
762 
WWUS55 KPUB 100156
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
756 PM MDT FRI AUG 9 2013

COC101-100206-
/O.EXP.KPUB.SV.W.0115.000000T0000Z-130810T0200Z/
PUEBLO CO-
756 PM MDT FRI AUG 9 2013

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL PUEBLO COUNTY
WILL EXPIRE AT 800 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3820 10496 3824 10486 3819 10457 3799 10468
      3813 10491
TIME...MOT...LOC 0156Z 293DEG 13KT 3813 10472

$$

HODANISH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:35 PM MDT, 4 hours 44 minutes earlier.

Area forecast discussion, Aug 9, 2:35 PM MDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
235 PM MDT FRI AUG 9 2013

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 227 PM MDT FRI AUG 9 2013

...MODESTLY DRIER AND LESS ACTIVE SATURDAY...

.CURRENTLY...CONVECTION IS FIRING OVER THE SOUTHWEST MOUNTAINS AND
THE PIKES PEAK REGION.  SHORTWAVE IS MOVING EASTWARD ACROSS COLORADO
HELPING TO FIRE THE CONVECTION.  DEW POINTS REMAIN IN THE UPPER 40S
TO MID 50S OVER THE REGION...WHICH IS NOT AS MOIST AS THE PAST FEW
DAYS.

.TONIGHT...THE SHORTER RANGE MODELS GENERALLY AGREE ON CONVECTION
MOSTLY DRIFTING EAST OF INTERSTATE 25 DURING THE EVENING AND
WEAKENING.  NEXT DISTURBANCE IS IN ARIZONA MOVING TO THE NORTHEAST.
IT WILL REACH THE SOUTHERN PORTIONS OF THE CWA OVERNIGHT...MAINLY
AFTER 06Z.  SOME OF THE HIGHER RESOLUTION MODELS...INCLUDING LOCAL
WRF...HAVE SOME CONVECTION CONTINUING OVERNIGHT OVER THE SOUTHERN
PORTIONS OF THE CWA.  IN THE GRIDS MAINTAINED SOME ISOLATED TO
SCATTERED THUNDERSTORMS OVERNIGHT OVER THE SOUTHERN MOUNTAINS.
SUSPECT THE CONVECTION WILL NOT BE VERY STRONG OVERNIGHT.

.SATURDAY...FLOW ALOFT BECOMES SLIGHTLY STRONGER DURING THE DAY WITH
SOME DRIER AIR IN MIDDLE LEVELS MOVING INTO THE AREA.  STILL
ANTICIPATE AFTERNOON THUNDERSTORMS DEVELOPING OVER THE MOUNTAINS
WITH SOME STORMS CONTINUING TO THE EAST OVER THE PLAINS. STILL
ENOUGH MOISTURE FOR SOME LOCALLY HEAVY DOWNPOURS WITH THE
STORMS...BUT CHANCES FOR FLASH FLOODING WILL BE LESS.  WITH
INCREASED WIND SPEEDS ABOVE 500MB...STORMS WILL BE MOVING
QUICKLY...AND AMOUNT OF MOISTURE BELOW 600MB WILL BE LESS THAN
FRIDAY.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 227 PM MDT FRI AUG 9 2013

SATURDAY NIGHT...UPPER RIDGE CENTERED OVER THE SOUTHERN PLAINS WILL
CONTINUE TO PROVIDE SOUTHWESTERLY FLOW ALOFT.  WITH SOME MONSOON
MOISTURE IN PLACE ONGOING SHOWERS AND STORMS WILL WANE AS DIURNAL
HEATING ENDS...AND MOST RAINFALL SHOULD END BEFORE MIDNIGHT.

SUNDAY AND SUNDAY NIGHT...RIDGE WILL SHIFT A BIT TO THE WEST AS NORTHERN
PLAINS SHORTWAVE TROUGH FORECAST TO DIVE SOUTHEASTWARD AND BRING
SOME EASTERLY UPSLOPE FLOW TO THE PLAINS...ESPECIALLY DURING THE
AFTERNOON AND INTO THE EVENING. CAPE VALUES ARE FORECAST TO BE WELL
BELOW 1000 J/KG...SO THE CHANCE FOR WIDESPREAD HEAVY RAIN IS LOW.
STILL...A STRAY SHOWER OVER THE BURN SCARS COULD BE PROBLEMATIC.
HIGHS WILL MAINLY BE IN THE 80S ACROSS THE PLAINS...WITH 70S TO
LOWER 80S HIGH VALLEYS...AND 50S AND 60S MOUNTAINS.

MONDAY...WITH UPSLOPE FLOW FORECAST ACROSS THE PLAINS AND EASTERN
MOUNTAINS...CONVECTION WILL AGAIN FIRE UP BY MIDDAY.  A BIT MORE
INSTABILITY FORECAST ACROSS OUR EASTERN BORDER COUNTIES...WITH CAPE
VALUES ABOVE 1000 J/KG...SO STRONG STORMS WILL BE POSSIBLE.
MEANTIME...IN THE WEST DIURNAL SHOWERS AND STORMS WILL BE MOST
PROMINENT OVER THE HIGHER TERRAIN.

TUESDAY THROUGH THURSDAY...GENERALLY THE UPPER PATTERN FEATURES A TROUGH
OVER THE GREAT LAKES/PLAINS WITH UPSLOPE FLOW OVER THE COLORADO
PLAINS AND EASTERN MOUNTAINS...AND A RIDGE OVER THE SOUTHWEST U.S.
SOMEWHAT OF A DRYING TREND ACROSS THE WESTERN PORTIONS OF THE
CWA...WITH THE UPPER RIDGE MOVING WEST...SHUTTING OFF...TO SOME
EXTENT...THE MONSOON PLUME. SO...DIURNAL SHOWERS AND STORMS WILL
DEVELOP BY MIDDAY MOST AREAS...WITH THE RISK OF SLOW MOVING STORMS
AND LOCALLY HEAVY RAIN. HIGH TEMPERATURES WILL BE BELOW SEASONAL
AVERAGES WITH 80S ACROSS THE PLAINS...70S HIGH VALLEYS...AND 50S
AND 60S MOUNTAINS. -TLM-

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 227 PM MDT FRI AUG 9 2013

THUNDERSTORM COVERAGE WILL DECREASE BY MID EVENING.  ANOTHER
DISTURBANCE WILL PASS OVER THE SOUTHERN PORTIONS OF COLORADO
OVERNIGHT.  DISTURBANCE MAY RESULT IN SOME THUNDERSTORMS
OVERNIGHT...BUT BELIEVE COVERAGE WILL BE TOO LOW TO INCLUDE ANY
THUNDER IN TAFS.  ON SATURDAY...AMOUNT OF MOISTURE WILL BE SLIGHTLY
LESS THAN FRIDAY.  EXPECT DIURNAL CONVECTION TO DEVELOP BY MID
AFTERNOON OVER THE MOUNTAINS AND NEARBY REGIONS...WITH SOME
CONVECTION SPREADING EASTWARD.  CONVECTION SHOULD END BY MID
EVENING.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...PGW
LONG TERM...TM
AVIATION...PGW
Hazardous weather outlook, Aug 9, 11:53 AM MDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1153 AM MDT FRI AUG 9 2013

COZ058>089-093>099-101800-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1153 AM MDT FRI AUG 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE
EXPECTED OVER THE AREA. THE STORMS ARE CAPABLE OF PRODUCING
LOCALLY HEAVY RAIN...GUSTY WINDS AND SMALL HAIL. LOCAL FLASH
FLOODING IS POSSIBLE FROM THE STRONGER STORMS OR STORMS WHICH MOVE
SLOWLY. THIS IS ESPECIALLY TRUE ON AREA BURN SCARS...SO A WATCHFUL
EYE TO THE SKY WILL BE NECESSARY ONCE AGAIN TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS ARE ANTICIPATED OVER THE MAJORITY OF SOUTHERN
COLORADO FROM SATURDAY INTO THURSDAY WITH THE MOST WIDESPREAD
ACTIVITY EXPECTED FROM LATER MONDAY INTO AT LEAST NEXT WEDNESDAY.
THE POTENTIAL STILL EXISTS THAT ISOLATED HEAVY THUNDERSTORMS
CAPABLE OF PRODUCING LOCALIZED FLASH FLOODING WILL BE POSSIBLE
...ESPECIALLY IN AND NEAR AREA BURN SCARS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE OVER MOST OF SOUTHERN COLORADO TODAY.

06/06

In the hours before

Special weather statement, Aug 9, 6:20 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
620 PM MDT FRI AUG 9 2013

COZ079-083-086-100045-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-PUEBLO VICINITY/PUEBLO
COUNTY BELOW 6300 FEET-WET MOUNTAINS BETWEEN 6300 AND 10000FT-
620 PM MDT FRI AUG 9 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHEASTERN FREMONT COUNTY IN CENTRAL COLORADO...
  NORTHEASTERN CUSTER COUNTY IN SOUTHEAST COLORADO...
  WEST CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...

AT 616 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF FLORENCE...OR 27 MILES WEST OF
PUEBLO...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  WETMORE.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Aug 9, 6:25 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
625 PM MDT FRI AUG 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     FLASH FLOOD      MANITOU SPRINGS         38.86N 104.91W
08/09/2013                   EL PASO            CO   BROADCAST MEDIA

            MAJOR FLASH FLOODING IS OCCURRING IN MANITOU SPRINGS.

&&

MN
Local storm report, Aug 9, 6:41 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
641 PM MDT FRI AUG 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HEAVY RAIN       2 NNW MANITOU SPRINGS   38.88N 104.93W
08/09/2013  M1.37 INCH       EL PASO            CO   OTHER FEDERAL

            USGS LOWER WALDO RAIN GUAGE IN WALDO BURN SCAR

0615 PM     HEAVY RAIN       2 N MANITOU SPRINGS     38.89N 104.91W
08/09/2013  M1.30 INCH       EL PASO            CO   OTHER FEDERAL

            USGS UPPER WILLIAMS CANYON IN WALDO BURN SCAR.

0615 PM     HEAVY RAIN       1 ENE CASCADE           38.91N 104.95W
08/09/2013  M0.82 INCH       EL PASO            CO   OTHER FEDERAL

            USGS UPPER WALDO CANYON RAIN GUAGE IN WALDO BURN SCAR

0626 PM     HEAVY RAIN       5 NE COLORADO SPRINGS   38.88N 104.74W
08/09/2013  M1.25 INCH       EL PASO            CO   TRAINED SPOTTER

&&

MN
Special weather statement, Aug 9, 6:46 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
646 PM MDT FRI AUG 9 2013

COZ077-079-081-083-100115-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-TELLER COUNTY/RAMPART
RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000
FT-WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-WET MOUNTAINS BETWEEN
6300 AND 10000FT-
646 PM MDT FRI AUG 9 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EAST CENTRAL FREMONT COUNTY IN CENTRAL COLORADO...

AT 641 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ROYAL GORGE...OR 34 MILES WEST OF
MIDWAY...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH. THIS STORM WILL
AFFECT CANON CITY WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  CANON CITY.
  FLORENCE.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 9, 6:53 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
653 PM MDT FRI AUG 9 2013

COZ084-085-100130-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
653 PM MDT FRI AUG 9 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
   THIS INCLUDES...SOUTHEASTERN COLORADO SPRINGS.

AT 650 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SCHRIEVER AFB...OR 18 MILES EAST OF COLORADO
SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  ELLICOTT.
  YODER.
  TRUCKTON.
  RUSH.

WINDS AROUND 50 MPH CAN BE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 9, 6:58 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
658 PM MDT FRI AUG 9 2013

COZ079-083-086-100130-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-PUEBLO VICINITY/PUEBLO
COUNTY BELOW 6300 FEET-WET MOUNTAINS BETWEEN 6300 AND 10000FT-
658 PM MDT FRI AUG 9 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EXTREME SOUTHEASTERN FREMONT COUNTY IN CENTRAL COLORADO...
  EXTREME EAST CENTRAL CUSTER COUNTY IN SOUTHEAST COLORADO...
  WEST CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...
   THIS INCLUDES...SOUTHWESTERN PUEBLO.

AT 655 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES WEST OF PUEBLO RESERVOIR...OR 20 MILES
WEST OF PUEBLO...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  PUEBLO RESERVOIR.
  SOUTHWESTERN PUEBLO.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 6:30 PM MDTAreal Flood AdvisoryPUBFremont3 hr
Aug 9, 6:40 PM MDTFlash Flood WarningPUBFremont110 min
Aug 9, 7:04 PM MDTAreal Flood AdvisoryPUBFremont116 min
Aug 9, 7:16 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas44 min
Aug 9, 7:57 PM MDTAreal Flood AdvisoryPUBFremont, Pueblo3 hr
Aug 9, 8:40 PM MDTAreal Flood WarningPUBEl Paso3 hr
Aug 10, 5:31 AM MDTFlash Flood WatchPUBEl Paso, Fremont, Teller15 hr
Aug 10, 5:00 PM MDTAreal Flood AdvisoryPUBMineral, Rio Grande3 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.